A 39-year-old member asked:
Disclaimer

i have clumps of hair loss, especially in showers, clogging my drain, why?

2 doctor answers
Dr. Karen Han
Dr. Karen Han answered
22 years experience Dermatology
Previous stress: When hair loss is in clumps, it indicates that there has been a stressful event roughly 3-4 months prior that caused your body to signal your hairs to fall out called telogen effluvium. The stressful event can be emotional or physical. The classic example is postpartum hairloss. These follicles are still present. As long as the stressor is gone, your hair will grow back.
Answered on Nov 24, 2018
3
3 thanks
Dr. Kenneth Lee
20 years experience Plastic Surgery
Hair: The are many reasons for alopecia. Medical reasons include certain medications, hyperthyroid conditions, and stress related. Some forms of alopecia are idiopathic and do not have a specific cause.
Answered on Apr 21, 2014
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 22-year-old female asked:
Dr. Cesar Sturla
34 years experience Internal Medicine
Wax: Most likely wax. Water may be accumulating behind and around the wax after a shower and drains later at night. Nevertheless, you need to make sure tha ... Read More
A 40-year-old member asked:
Dr. Joseph Eastern
43 years experience Dermatology
Depends...: ...On what is causing it. A dermatologist will run some tests to (hopefully) determine what is causing your hair to thin, and then treat you based on ... Read More
A 40-year-old member asked:
Dr. Alan Bauman
25 years experience Hair Restoration
Clogged Follicles: As a hair transplant surgeon, i can tell you that is nearly impossible to for a hair follicle to become 'clogged.' while it is true that after hair g ... Read More
1
1 thank
A 21-year-old male asked:
Dr. Vasu Brown
33 years experience Integrative Medicine
Adrenal stress: High steroids due to stress with not enough sleep might cause this issue. Orally taking Oxytocin as prescription - need an MD or DO this is compounded ... Read More
1
1 comment
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month